Alert archive / Pennsylvania / Flash Flood Warnings in 2015
Flash Flood Warning 42, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 27, 2015, 6:43 PM EDT for Allegheny County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2015, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 27, 2015, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:10 PM EDT | FLASH FLOOD | 2 Wnw Hampton Township, PA | ROADWAY CLOSED DUE TO FLOODING IN HAMPTON - WILDWOOD RD AT COUNTRY LANE. |
| Jun 27, 7:15 PM EDT | FLASH FLOOD | 3 Nne Hampton Township, PA | RICHLAND - 4109 CLENDENNING RD - CREEK IS OVERFLOWING ITS BANKS, FLOODING BASEMENT AND ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370
WGUS51 KPBZ 272243
FFWPBZ
PAC003-280145-
/O.NEW.KPBZ.FF.W.0042.150627T2243Z-150628T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
643 PM EDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL ALLEGHENY COUNTY IN SOUTHWESTERN PENNSYLVANIA...
* UNTIL 945 PM EDT
* AT 643 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROSS TOWNSHIP...MCCANDLESS TOWNSHIP...SHALER TOWNSHIP...HAMPTON
TOWNSHIP...GIBSONIA...CURTISVILLE AND PINE TOWNSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4055 7990 4055 8003 4067 8002 4067 7984
$$
242 follow-up statements
370 WGUS71 KPBZ 272304 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 704 PM EDT SAT JUN 27 2015 PAC003-280145- /O.CON.KPBZ.FF.W.0042.000000T0000Z-150628T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEGHENY PA- 704 PM EDT SAT JUN 27 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR NORTH CENTRAL ALLEGHENY COUNTY... AT 701 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT RECENTLY PRODUCED HEAVY RAIN EXITING THE AREA. RUNOFF FROM THIS RAINFALL COULD LEAD TO FLASH FLOODING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ROSS TOWNSHIP...MCCANDLESS TOWNSHIP...SHALER TOWNSHIP...HAMPTON TOWNSHIP...GIBSONIA...CURTISVILLE AND PINE TOWNSHIP. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH. && LAT...LON 4055 7990 4055 8003 4067 8002 4067 7984 $$ 07
460 WGUS71 KPBZ 280027 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 827 PM EDT SAT JUN 27 2015 PAC003-280037- /O.CAN.KPBZ.FF.W.0042.000000T0000Z-150628T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEGHENY PA- 827 PM EDT SAT JUN 27 2015 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL ALLEGHENY COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 4055 7990 4055 8003 4067 8002 4067 7984 $$ 07
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 5:03 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 27, 5:03 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 503 PM EDT SAT JUN 27 2015 .SYNOPSIS... SHOWERS AND COOL CONDITIONS WILL CONTINUE AS A PERSISTENT TROUGH OF LOW PRESSURE DEVELOPS OVER THE REGION. && .NEAR TERM /THROUGH SUNDAY/... UPDATE WAS ISSUED TO LOSE THE FLOOD WATCH FOR ALL BUT THE I 80 CORRIDOR. SHOWERS...AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVE AS AN OCCLUDING/COLD FRONT CROSSES THE REGION. A SLIGHT SEVERE RISK...INCLUDING POTENTIAL FOR SOME ISOLATED WEAK TORNADOES WILL CONTINUE GIVEN THE HIGHLY SHEAR ENVIRONMENT ON THE EASTERN FLANK OF THE DEEP LOW OVER OHIO. MUCH COOLER TEMPS AND DRIER AIR WILL FOLLOW FRONTAL PASSAGE...ALTHOUGH MID LEVEL MOISTURE WRAPPING AROUND THE LOW AND LOWER CONVECTIVE THRESHOLDS WILL SUPPORT ADDITIONAL LIGHT SHOWERS THROUGH SUNDAY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... THE UPPER LOW WILL CONTINUE TO TRUDGE OFF TO THE NORTH AND EAST SUNDAY NIGHT. THIS ALONG WITH DIURNAL STABILIZATION WILL ALLOW REMAINING SHRA TO END. TRANSIENT AND SMALL MIDLEVEL AND SURFACE RIDGING WILL KEEP THE CWA MOSTLY DRY LATER SUNDAY NIGHT AND MONDAY MORNING. YET ANOTHER SHORTWAVE WILL DIG INTO THE WESTERN GREAT LAKES BY MONDAY AFTERNOON...WITH A SURFACE LOW PASSING NEAR DETRIOT BY 12Z TUESDAY. THE NAM APPEARS TO BE A STRONG AND FAST OUTLIER AS COMPARED TO THE GFS AND ECMWF. WITH THE LESS DYNAMIC SYSTEM AND LOWER MOISTURE AVAILABILITY (PWATS BELOW 1.5 INCHES)...THE SYSTEM WILL NOT BE ABLE TO MANAGE RAINFALL AMOUNTS SIMILAR TO TODAY. SLOWED POPS A BIT MONDAY AFTERNOON...BUT WILL MAINTAIN LIKELY VALUES FOR MONDAY NIGHT. THINK QPF FROM THIS SYSTEM WILL REMAIN BELOW 0.5 INCH IN GENERAL. TIMING OF SYSTEM IS NOT FAVORABLE FOR SEVERE WEATHER...DESPITE THE STRONG FLOW PATTERN. THIS SYSTEM PULLS AWAY BY TUESDAY MORNING...BUT EXPECT THREAT OF SHRA AND A FEW TSRA TO CONTINUE THROUGH THE DAY...ESPECIALLY IN THE AFTERNOON AS LOW LEVEL LAPSE RATES STEEPEN. AFTER THE COOL TEMPERATURES SUNDAY...VALUES REBOUND TOWARDS SEASONABLE LEVELS MONDAY AFTERNOON. MORE ABUNDANT CLOUDS TUESDAY WILL COOL VALUES A FEW DEGREES FOR AFTERNOON HIGHS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MODEL GUIDANCE FAVORS INCREASED RIDGING IN THE WEST WITH DOWNSTREAM DEEPENING TROUGHING ACROSS THE GREAT LAKES. THIS WILL LIKELY KEEP THINGS FAIRLY ACTIVE AND WET OVER THE CWA...WITH TEMPERATURES LIKELY TO REMAIN BELOW NORMAL. MONDAY NIGHT INTO TUESDAY SEES THE BEST SHOT AT WIDESPREAD RAIN SHOWERS ACROSS THE AREA. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... RESTRICTIONS ARE LIKELY THROUGH THE REST OF THE WEEKEND WITH PASSAGE OF A STRONG LOW PRESSURE SYSTEM. .OUTLOOK.../SUNDAY NIGHT THROUGH THURSDAY/... AN APPROACHING COLD FRONT MAY CAUSE POSSIBLE RESTRICTIONS WITH RAIN MONDAY AND TUESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR PAZ007>009-013-015-016. WV...NONE. && 15
Hazardous weather outlook, Jun 27, 5:08 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 508 PM EDT SAT JUN 27 2015 PAZ007>009-013-015-016-282115- MERCER-VENANGO-FOREST-LAWRENCE-CLARION-JEFFERSON PA- 508 PM EDT SAT JUN 27 2015 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...THERE IS A SLIGHT RISK FOR DAMAGING WIND GUSTS AND ISOLATED WEAK TORNADOES THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-PAZ014-020>023-029-031-073>076-WVZ001>004-012-021>023-041- 282115- GARRETT-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 508 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. IN ADDITION...THERE IS A SLIGHT RISK FOR DAMAGING WIND GUSTS AND ISOLATED WEAK TORNADOES THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ039>041-048>050-057>059-068-069-282115- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- 508 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 15
In the hours before
Local storm report, Jun 27, 2:49 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HEAVY RAIN MONESSEN 40.15N 79.88W
06/27/2015 M1.26 INCH WESTMORELAND PA TRAINED SPOTTER
SINCE 5AM
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, Jun 27, 3:15 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN SHARPSVILLE 41.26N 80.48W
06/27/2015 M3.00 INCH MERCER PA TRAINED SPOTTER
SINCE LAST NIGHT
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, Jun 27, 3:37 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HEAVY RAIN FALLS CREEK 41.14N 78.81W
06/27/2015 E1.00 INCH JEFFERSON PA PUBLIC
SINCE 8AM
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, Jun 27, 5:56 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
556 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 NNE FOX RUN 40.72N 80.08W
06/27/2015 BUTLER PA PUBLIC
TREES UPROOTED FROM POSSIBLE TORNADO.
ROTATING DEBRIS CLOUD SPOTTED ALOFT OFF OF
FRANKLIN AND GOEHRING ROADS.
0501 PM TSTM WND DMG 1 SSW FOX RUN 40.68N 80.09W
06/27/2015 BUTLER PA PUBLIC
NUMEROUS TREES DOWN - CONFIRMED VIA PICTURES
- FROM POSSIBLE TORNADO
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, Jun 27, 6:14 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 1 SSE CRANBERRY TWP 40.67N 80.10W
06/27/2015 ALLEGHENY PA COUNTY OFFICIAL
NUMEROUS TREES DOWN DUE TO POSSIBLE TORNADO
&&
EVENT NUMBER PBZ1502030
24Local storm report, Jun 27, 6:31 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
631 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG FOX RUN 40.70N 80.09W
06/27/2015 BUTLER PA PUBLIC
2 LARGE TREES DOWN FROM POSSIBLE TORNADO.
TIME ESTIMATED BY RADAR
&&
24The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:29 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Beaver, Butler, Lawrence, Westmoreland | 3 hr |
| Jun 27, 5:01 PM EDT | Tornado Warning | PBZ | Allegheny, Armstrong, Butler | 14 min |
| Jun 27, 5:15 PM EDT | Tornado Warning | PBZ | Butler | 15 min |
| Jun 27, 6:43 PM EDT | Areal Flood Advisory | PBZ | Lawrence | 5 hr |
| Jun 27, 7:11 PM EDT | Areal Flood Advisory | PBZ | Westmoreland | 3 hr |
| Jun 27, 7:58 PM EDT | Areal Flood Advisory | PBZ | Butler | 2 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.